Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 203, NWS Nashville, TN

July 6, 2004Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 6, 2004, 3:43 PM CDT for Montgomery County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2004, 3:43 PM CDT (20:43 UTC)
Expired
Jul 6, 2004, 4:15 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Montgomery County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 1:50 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 062043
SVRBNA
TNC125-062115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
343 PM CDT TUE JUL 6 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN TENNESSEE

* UNTIL 415 PM CDT

* AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 8 MILES WEST OF CLARKSVILLE TO 17
  MILES SOUTHWEST OF CLARKSVILLE...MOVING NORTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE...NEAR
  CLARKSVILLE AROUND 415 PM CDT

SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS, AND AVOID USING
ELECTRICAL APPLIANCES OR TELEPHONES UNLESS IT IS AN EMERGENCY.

LAT...LON 3663 8752 3624 8765 3656 8725 3694 8711
$$
ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:20 PM CDT, 23 minutes earlier.

Area forecast discussion, Jul 6, 3:20 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
320 PM CDT TUE JUL 6 2004

.DISCUSSION...
BY MID AFTERNOON, THE UNSTABLE ATMOSPHERE OVER MIDDLE TENNESSEE WAS
STARTING TO PRODUCE SCATTERED CONVECTION AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR ALL OF THE MID STATE UNTIL 800 PM THIS
EVENING.

EXPECT BAND OF DEEP MEAN R.H. TO BE OVER MIDDLE TENNESSEE MUCH OF
TONIGHT AND WEDNESDAY MORNING, AS LOW LEVEL JET STRENGTHENS AHEAD OF
APPROACHING COLD OUT OF ARKANSAS. WILL GO WITH A 60% POP FOR OUR
NORTHWESTERN COUNTIES TONIGHT, WITH A 40-50% POP ELSEWHERE.

COLD FRONT SWEEPS IN ON WEDNESDAY, BUT LOW LEVEL MOISTURE IS SLOW
TO MOVE OUT OF SOUTHERN AND EASTERN SECTIONS. THUS, WILL REDUCE
CHANCE OF RAIN TO 20% FOR MOST AREAS BY TOMORROW AFTERNOON, BUT KEEP
SCATTERED CONVECTION IN PLACE OVER EASTERN AND SOUTHERN COUNTIES
THROUGH THE  DAY.

DECENT LOW LEVEL DRYING IS PROGGED TO MOVE BY TOMORROW NIGHT, AND
ALLOW TEMPERATURES TO DROP TO BETWEEN 60 AND 65 DEGREES.

FOR LATE WEEK, EXPECT MAIN WEATHER PATTERN TO CHANGE, AS LARGE UPPER
RIDGE BUILDS ACROSS MUCH OF THE SOUTHERN U.S. AND UPPER JET LIFTS
CLOSER TO THE CANADIAN BORDER. IF THIS HAPPENS, IT SHOULD (FINALLY)
PRODUCE A DRYING TREND FOR OUR FORECAST AREA. THUS, EXPECT NO MORE
THAN ISOLATED AFTERNOON AND EVENING THUNDERSTORMS FOR THE LAST PART
OF THIS WEEK AND THE FIRST PART OF NEXT WEEK.

&&

.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jul 6, 5:30 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE JUL 6 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-071030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT TUE JUL 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MOVING THROUGH
MIDDLE TENNESSEE LATE THIS AFTERNOON AND EARLY EVENING.  THESE
STORMS MAY PRODUCE DAMAGING WINDS AND ISOLATED AREAS OF FLASH
FLOODING.

DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF SCATTERED THUNDERSTORM WEDNESDAY AND THURSDAY
THEN AGAIN SATURDAY THROUGH MONDAY.  HOWEVER...THE PROBABILITY OF
WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NECESSARY LATE THIS AFTERNOON.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 3:16 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart29 min
Jul 6, 3:49 PM CDTSevere Thunderstorm WarningOHXWayne71 min
Jul 6, 3:54 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys36 min
Jul 6, 4:06 PM CDTSevere Thunderstorm WarningOHXRobertson69 min
Jul 6, 4:14 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon16 min
Jul 6, 4:51 PM CDTSevere Thunderstorm WarningOHXMarshall24 min
Jul 6, 4:52 PM CDTSevere Thunderstorm WarningOHXHickman38 min
Jul 6, 5:06 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale39 min
Jul 6, 5:12 PM CDTSevere Thunderstorm WarningOHXRutherford63 min
Jul 6, 5:15 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon30 min
Jul 6, 5:27 PM CDTSevere Thunderstorm WarningOHXWarren48 min
Jul 6, 5:32 PM CDTSevere Thunderstorm WarningOHXLawrence28 min
Jul 6, 5:32 PM CDTSevere Thunderstorm WarningOHXCannon58 min
Jul 6, 5:34 PM CDTSevere Thunderstorm WarningOHXGiles56 min
Jul 6, 5:44 PM CDTSevere Thunderstorm WarningOHXVan Buren46 min
Jul 6, 5:47 PM CDTSevere Thunderstorm WarningOHXCoffee43 min
Jul 6, 5:55 PM CDTSevere Thunderstorm WarningOHXDeKalb35 min
Jul 6, 6:05 PM CDTSevere Thunderstorm WarningOHXPickett30 min
Jul 6, 6:22 PM CDTSevere Thunderstorm WarningOHXWhite53 min
Jul 6, 6:26 PM CDTSevere Thunderstorm WarningOHXPutnam34 min
Jul 6, 6:31 PM CDTSevere Thunderstorm WarningOHXPickett29 min
Jul 6, 6:44 PM CDTSevere Thunderstorm WarningOHXFentress46 min
Jul 6, 6:45 PM CDTSevere Thunderstorm WarningOHXVan Buren45 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.